Texas, 2008Wildfire in Texas, January 31, 2008
January 31, 2008 · NWS CRP · 1 event in 1 county or zone
The Salado Creek Fire burned 250 acres in rural south-central Jim Wells County. 138) Several oil and gas pumps were threatened and saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Salado Creek Fire burned 250 acres in rural south-central Jim Wells County. (N 27 28.167, W 98 06.138) Several oil and gas pumps were threatened and saved. The Texas Forest Service and Premont Fire Department responded. The fire was contained early on the morning of February 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 6:26 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 31, 6:26 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 PM CST THU JAN 31 2008
.UPDATE...UPDATED THE ZFP/NPW FOR THE WIND ADVISORY EXPIRATION.
NORTHWEST WINDS 15-25 MPH WITH GUSTS 30-35 MPH WILL CONTINUE TO
DIMINISH THIS EVENING WITH THE LOSS OF SOLAR HEATING/MIXING.
MAINTAINED THE FREEZE WARNING AND WILL EVALUATE FURTHER LATER THIS
EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 34 64 50 74 61 / 0 0 0 10 10
VICTORIA 30 64 42 73 60 / 0 0 0 10 20
LAREDO 35 71 47 78 59 / 0 0 0 10 10
ALICE 31 67 46 77 60 / 0 0 0 10 10
ROCKPORT 40 61 53 72 62 / 0 0 0 10 20
COTULLA 26 68 43 77 55 / 0 0 0 10 10
KINGSVILLE 34 67 49 77 61 / 0 0 0 10 10
NAVY CORPUS 43 60 55 73 63 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
FREEZE WARNING FROM 2 AM TO 8 AM CST FRIDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY UNTIL 1 AM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
BB/85...UPDATEHazardous weather outlook, Jan 31, 5:23 AM CST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CST THU JAN 31 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CST THU JAN 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS CAN BE EXPECTED AHEAD OF A STRONG COLD
FRONT THIS MORNING ACROSS THE VICTORIA CROSSROADS. STRONG
NORTHWEST WINDS AND MUCH DRIER CONDITIONS WILL DEVELOP TODAY
BEHIND THE STRONG COLD FRONT. A RED FLAG WARNING AND A WIND
ADVISORY ARE IN EFFECT TODAY ACROSS SOUTH TEXAS. SMALL CRAFT
ADVISORIES ARE IN EFFECT WITH GUSTS TO GALE FORCE. A FREEZE
WARNING IS IN EFFECT FOR TONIGHT DUE TO DIMINISHING WINDS...DRY
CONDITIONS AND CLEAR SKIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE
Wildfire, Jim Wells
- When
- January 31, 8:45 PM CST to 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
The Salado Creek Fire burned 250 acres in rural south-central Jim Wells County. (N 27 28.167, W 98 06.138) Several oil and gas pumps were threatened and saved. The Texas Forest Service and Premont Fire Department responded. The fire was contained early on the morning of February 1st.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, January 31, 20082 deaths · 2 injured · $1.6 million · 2 events
- Winter Storm in Illinois, January 31, 20082 deaths · 4 events
- Heavy Snow and Winter Weather in Oklahoma, January 31, 20081 death · 1 injured · $86,000 · 26 events
- Winter Weather in Texas, January 31, 20087 injured · $900,000 · 16 events
- Strong Wind in Texas, January 31, 2008$265,000 · 3 events
- Hail and Damaging Winds in Alabama, January 31, 2008$176,000 · 1 in hail · 11 events
- Damaging Winds in Mississippi, January 31, 2008$172,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Mississippi, January 31, 2008$135,000 · 60 kt wind · 5 events
- Winter Storm in Kansas, January 31, 20085 injured · 11 events
- Damaging Wind and Lightning Strike in Georgia, January 31, 2008$70,000 · 50 kt wind · 2 events
- High Wind and Strong Wind in Georgia, January 31, 2008$24,000 · 50 kt wind · 5 events
- Winter Storm and Winter Weather in Arkansas, January 31, 200822 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78825.